| Model Number |
G21711 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of stent kinking.When they used wire guide in to the zso-7-15 after using the straightener for stent was straightened with the pigtail, wire guide could not insert in to the zso-7-15.Because pigtail was kinked.
Additional Manufacturer Narrative
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinking¿.When they used wire guide in to the zso-7-15 after using the straightener for stent was straightened with the pigtail, wire guide could not insert in to the zso-7-15.Because pigtail was kinked.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent.No adverse effects to the patient have been reported as occurring.
Additional Manufacturer Narrative
1 x zso-7-15 of lot # c1615764 was returned to cirl for evaluation open in its original packaging.The device involved in the complaint was evaluated in the laboratory on 11th october 2019.A kink was observed at the 4th porthole on the non-tapered end.A 0.035-inch wire guide passed the stent without issue.Prior to distribution zso-7-15 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.(d00059776 [qsi0975] rev030, d00052025 [prd0086] rev080 and d00055291 [fqc0144] rev015).A review of the manufacturing records for zso-7-15 of lot number c1615764 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1615764.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent¿.When they used wire guide in to the zso-7-15 after using the straightener for stent was straightened with the pigtail, wire guide could not insert in to the zso-7-15.Beacuase pigtail was kinked.